Digestive Disorders / Gastroenterology Expert Forum
elevated liver enzymes
About This Forum:

This is a place to ask questions about digestive problems and receive a personal answer from a highly qualified doctor. You will also find support from other members who share your interest in digestive disorders. Digestive Disorders include: Anal and Rectal problems, Barrett’s Esophagus, Bleeding in the Stomach and Digestive Tract, Constipation, Crohn’s Disease, Gastritis, GERD, Heartburn, Proctitis, Short Bowel Syndrome, Ulcers, Whipple’s Disease, Zollinger-Ellison Syndrome (and many more).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

elevated liver enzymes

I am at a lose! Some history: hashimotos, breact cancer 15 years ago, high liver enzymes. All metabolic panels are normal including GGTP, ultrasound normal. Liver biopsy normal. Hep ABC negative. ANA, smooth muscle antibody normal, prothombin time, normal. I took lipitor and pravachol for several years. Had to go off because of high liver enzymes. Also took zetia. When no cause for elevated enzymes was found, Dr. thought it might be Zetia. Went  off that and enzymes continued to be elevated. They have dropped some, but remain around ALT 172  AST 92. I do not drink much alchohol. Maybe a glass of wine every few months. I am not jaundiced, not in discomfort. My medications include, levoxyl, nexium (recently begun because of acid regugitation),cytomel, xanax. I have in the past taken paxil and effexor as well as I suffer from anxiety. I also tested negative for autoimmune hepatitis. Sometimes I experience slightly reddened palms, but they can come ang within the same day. I am at a complete, frustrated lose. My doctor said not to worry. Any info would be appreciated.
Related Discussions
233190_tn?1278553401
You have had a comprehensive evaluation of the liver - including a liver biopsy.  A negative biopsy would exclude many of the more serious liver diseases.

Cholesterol medications, such as Pravachol and Zetia can elevated the liver enzymes.  You can try going off these medications and repeating the enzymes after a period of time.  

The other medications you are taking also may elevate the enzymes.  Discussing whether temporarily going off these medications can be considered.

If the liver enzymes are periodically monitored, and not rising, the liver enzymes may be allowed to be chronically moderately elevated.

Followup with your personal physician is essential.

This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.

Kevin, M.D.
kevinmd_
Continue discussion Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank